I've been on it for about 10 days or so and I am thoroughly constipated. This after having been on a 5 or 6 month "streak" of having normal BM's every single day.My question is that I am not on the Elavil for abnormal bowel movements; rather I'm on it to stop the spasms in my throat and the crushing pain under my breastbone. Unfortunately it is causing major C and I am not sure what to take for the C. Any suggestions? It's been 3 days and I've already tried psyllium to no avail. Since my BM's have been so normal, and since most of the time I've had IBS the distress has all been upper gastric symptoms (indigestion, heartburn, GERD-type symptoms, dyspepsia, perhaps, near-constant nausea for sure), is it possible that I don't have IBS at all? I mean, I had C/D swings for several years following a bout of food poisoning and was told I have IBS. I eventually learned to control the swings and had fairly normal BM's for years, and recently normal BMs everyday. But through it all I've had the upper gastric symptoms the whole time and my GI doc insists it is all the same thing...IBS. Am I missing something? He said IBS can be from mouth to anus and the spasms I'm having in my esophagus is all a part of that, thus the elavil to smooth out the serotonin function or whatever. But now I'm back to IBS-C, after all the work I have done to control the lower bowel functions. This has me a little upset but I'm at my wit's end dealing with the nausea and pain in my chest and stomach all the time. It's as if I have to trade off one section of my gut to help another. Why is it an either/or thing? Why can't these doctors find a way to help the ENTIRE gut system? Sorry, I guess I just needed to vent.